MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 4.5 X 40 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA 4.5 X 40 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 481321040
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; screws in an l5/s1 fusion pulled out of the l5 screws bilaterally.Update 3/8/2017: correction: the rods pulled out of the l5 screws.The blockers were still engaged in the l5 screws and difficult to remove.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.The returned device was confirmed to be fractured.Upon device history review, all manufactured units met specification.No relevant manufacturing issues found.The rod was confirmed via visual inspection and xray images.The plausible root cause of the event is user issue.
 
Event or Problem Description
It was reported that; screws in an l5/s1 fusion pulled out of the l5 screws bilaterally.Update (b)(6) 2017: correction: the rods pulled out of the l5 screws.The blockers were still engaged in the l5 screws and difficult to remove.

Brand Name
XIA 4.5 X 40 TITANIUM PREBENT AND PRECUT ROD W/OUT HEX
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6458104
Report Number0009617544-2017-00122
Device Sequence Number580536
Product Code NKB
UDI-Device Identifier07613327001365
UDI-Public(01)07613327001365
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K092605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number481321040
Device Lot NumberRBA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR